Alert archive / Nebraska / Wind Chill Advisories in 2019
Wind Chill Advisory 2, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 7, 2019, 2:22 AM MST for 26 counties in Nebraska. It took effect at Feb 7, 2019, 10:26 AM MST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2019, 2:22 AM MST (09:22 UTC)
- In effect from
- Feb 7, 2019, 10:26 AM MST
- Expired
- Feb 8, 2019, 8:41 AM MST
- In force
- 22 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560 WWUS43 KLBF 070922 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 322 AM CST Thu Feb 7 2019 ...SNOW CONTINUES THURSDAY MORNING WITH VERY COLD TO DANGEROUS WIND CHILLS FROM THURSDAY MORNING INTO FRIDAY MORNING... NEZ004>006-008-022>024-035-094-071730- /O.NEW.KLBF.WC.Y.0002.190207T1800Z-190208T1800Z/ /O.CON.KLBF.WC.W.0002.000000T0000Z-190207T1800Z/ /O.CON.KLBF.WW.Y.0003.000000T0000Z-190207T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Garden-Grant-Hooker- Arthur-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Cody, Eli, Merriman, and Kilgore 322 AM CST Thu Feb 7 2019 /222 AM MST Thu Feb 7 2019/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ FRIDAY... * WHAT...Dangerously cold wind chills and snow. Very cold wind chills expected. Wind chills as low as 35 below zero. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. Wind chills as low as 30 below zero expected. * WHERE...Portions of north central, panhandle and west central Nebraska. * WHEN...For the Wind Chill Warning, until noon CST /11 AM MST/ today. For the Wind Chill Advisory, from noon CST /11 AM MST/ today to noon CST /11 AM MST/ Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. Call Nebraska 511 for the latest road information. && $$ NEZ007-009-010-025>029-036>038-056>059-071730- /O.NEW.KLBF.WC.Y.0002.190207T1800Z-190208T1800Z/ /O.CON.KLBF.WW.Y.0003.000000T0000Z-190207T1800Z/ Boyd-Rock-Holt-Thomas-Blaine-Loup-Garfield-Wheeler-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln- Including the cities of Spencer, Butte, Lynch, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, and North Platte 322 AM CST Thu Feb 7 2019 /222 AM MST Thu Feb 7 2019/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO NOON CST /11 AM MST/ FRIDAY... * WHAT...Snow. Very cold wind chills expected. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. Wind chills as low as 25 below zero expected. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...For the Winter Weather Advisory, until noon CST /11 AM MST/ today. For the Wind Chill Advisory, from noon CST /11 AM MST/ today to noon CST /11 AM MST/ Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. Call Nebraska 511 for the latest road information. && $$ NEZ069>071-071730- /O.CON.KLBF.WW.Y.0003.000000T0000Z-190207T1800Z/ Chase-Hayes-Frontier- Including the cities of Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 322 AM CST Thu Feb 7 2019 /222 AM MST Thu Feb 7 2019/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Snow. Additional snow accumulations of up to one inch. Winds gusting as high as 30 mph. * WHERE...Hayes, Chase and Frontier Counties. * WHEN...Until noon CST /11 AM MST/ today. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. Call Nebraska 511 for the latest road information. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
5 follow-up statements
094 WWUS43 KLBF 071726 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1126 AM CST Thu Feb 7 2019 ...VERY COLD TO DANGEROUS WIND CHILLS THROUGH FRIDAY MORNING... NEZ004>006-008-022>024-035-094-080130- /O.CAN.KLBF.WC.W.0002.000000T0000Z-190207T1800Z/ /O.CAN.KLBF.WW.Y.0003.000000T0000Z-190207T1800Z/ /O.EXT.KLBF.WC.Y.0002.190207T1726Z-190208T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Brown-Garden-Grant-Hooker- Arthur-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Ainsworth, Oshkosh, Lewellen, Hyannis, Mullen, Arthur, Cody, Eli, Merriman, and Kilgore 1126 AM CST Thu Feb 7 2019 /1026 AM MST Thu Feb 7 2019/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... ...WIND CHILL WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of north central and western Nebraska. * WHEN...Until noon CST /11 AM MST/ Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ NEZ007-009-010-025>029-036>038-056>059-080130- /O.CAN.KLBF.WW.Y.0003.000000T0000Z-190207T1800Z/ /O.EXT.KLBF.WC.Y.0002.190207T1726Z-190208T1800Z/ Boyd-Rock-Holt-Thomas-Blaine-Loup-Garfield-Wheeler-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln- Including the cities of Spencer, Butte, Lynch, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, and North Platte 1126 AM CST Thu Feb 7 2019 /1026 AM MST Thu Feb 7 2019/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of north central and western Nebraska. * WHEN...Until noon CST /11 AM MST/ Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ NEZ069>071-071830- /O.CAN.KLBF.WW.Y.0003.000000T0000Z-190207T1800Z/ Chase-Hayes-Frontier- Including the cities of Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 1126 AM CST Thu Feb 7 2019 /1026 AM MST Thu Feb 7 2019/ ...WINTER WEATHER ADVISORY IS CANCELLED... The threat for snow has ended. $$ For more information from the National Weather Service visit http://weather.gov/lbf
794 WWUS43 KLBF 072017 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 217 PM CST Thu Feb 7 2019 NEZ004>010-022>029-035>038-056>059-094-081200- /O.CON.KLBF.WC.Y.0002.000000T0000Z-190208T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Cody, Eli, Merriman, and Kilgore 217 PM CST Thu Feb 7 2019 /117 PM MST Thu Feb 7 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... * WHAT...Very cold wind chills expected. Wind chills 15 to 29 below zero, coldest wind chills late this evening through overnight. The lowest wind chills are expected across northern Nebraska tonight. * WHERE...Portions of north central and western Nebraska. * WHEN...Until noon CST /11 AM MST/ Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
337 WWUS43 KLBF 080311 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 911 PM CST Thu Feb 7 2019 NEZ069>071-081115- /O.EXA.KLBF.WC.Y.0002.000000T0000Z-190208T1800Z/ Chase-Hayes-Frontier- Including the cities of Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 911 PM CST Thu Feb 7 2019 /811 PM MST Thu Feb 7 2019/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... * WHAT...Very cold wind chills expected. Wind chills 15 to 25 below zero. * WHERE...Chase, Hayes and Frontier Counties. * WHEN...Until noon CST /11 AM MST/ Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ NEZ004>010-022>029-035>038-056>059-094-081115- /O.CON.KLBF.WC.Y.0002.000000T0000Z-190208T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Cody, Eli, Merriman, and Kilgore 911 PM CST Thu Feb 7 2019 /811 PM MST Thu Feb 7 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... * WHAT...Very cold wind chills expected. Wind chills 15 to 29 below zero. The lowest wind chills are expected across northern Nebraska tonight. * WHERE...Portions of north central and western Nebraska. * WHEN...Until noon CST /11 AM MST/ Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
175 WWUS43 KLBF 081007 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 407 AM CST Fri Feb 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-081800- /O.CON.KLBF.WC.Y.0002.000000T0000Z-190208T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 407 AM CST Fri Feb 8 2019 /307 AM MST Fri Feb 8 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Very cold wind chills. Wind chills 15 to 29 below zero. The coldest wind chills are expected across northern Nebraska. * WHERE...Portions of central, north central, panhandle, southwest and west central Nebraska. * WHEN...Until noon CST /11 AM MST/ today. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ For more information from the National Weather Service visit http://weather.gov/lbf
149 WWUS43 KLBF 081541 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 941 AM CST Fri Feb 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-081645- /O.CAN.KLBF.WC.Y.0002.000000T0000Z-190208T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 941 AM CST Fri Feb 8 2019 /841 AM MST Fri Feb 8 2019/ ...WIND CHILL ADVISORY IS CANCELLED... Wind chills have improved to 10 below and warmer, generally area- wide. Temperatures will continue to warm through the day with highs in the teens to lower 30s expected, warmest in the southeast Panhandle and far southwest Nebraska. $$ For more information from the National Weather Service visit http://weather.gov/lbf
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 10:19 PM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 6, 10:19 PM MST, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1119 PM CST Wed Feb 6 2019 .SHORT TERM...(This evening through Thursday night) Issued at 322 PM CST Wed Feb 6 2019 The main sensible weather concerns in the short term revolve around a number of winter weather hazards – very cold to dangerous wind chills, snow, and blowing snow. A winter weather advisory is in effect area-wide by this evening and goes into early tomorrow; a wind chill warning is in effect late tonight- early tomorrow across northwestern NEB and much of the eastern Panhandle. Latest radar display shows limited returns outside 50-70 miles of the radar with surface obs and web cams showing evidence of light snow with visibility as low as 4 miles across far western NEB and the eastern Panhandle. This can be attributable to the radar overshooting the precipitation. Otherwise, water vapor imagery shows a deep mid-level trough from Alberta-Saskatchewan to near the Four corners with a shortwave trough lifting northeastward from south central CO. Increasing snow chances across eastern Panhandle into far western NEB rest of today that spread across the remainder of the area early tonight. Current thinking is the snow event will largely revolve around banded snow affecting parts of the forecast area tonight. A zone of lower-mid tropospheric deformation and associated frontogenesis will develop late today and weaken this evening while a second area develops oriented southwest-northeast from northwest KS into central NEB early tonight. This second band is expected to have a larger impact in terms of snowfall and is anticipated to affect much of the southeast periphery of the forecast area early tonight. Otherwise, there is some areas of potential instability with it early tonight wherein we expected some enhanced snowfall rates at times. Cross-sections show negative to weakly positive EPV and decreasing theta-e with height near and above the frontogenesis, most notably early on with the second band. There remains some spatial and temporal uncertainty with the second band also. Currently 1-3 inches is forecast with the potential for locally higher amounts (up to 4”) with the highest amounts expected east of Hamlet to North Platte to Emmet. Elsewhere, up to 2 inches is forecast in the eastern Panhandle and northwestern NEB. Otherwise, winds will increase and become gusty tonight with gusts as high as 35 MPH late tonight. The combination of falling and blowing snow will create hazardous conditions at time. Meanwhile, colder air will be ushered in through the overnight period. For context, 850 hPa temperatures overhead will range from 18 to 25 below zero with about -20C overhead at LBF that is well below the 10th percentile with respect to climo. The combination of gusty winds and temperatures will be conducive for very cold to dangerous winds chills. 30 below and colder wind chills are expected across northwestern NEB and much of the eastern Panhandle thus a wind chill warning was issued. Lows tonight are forecast from 10 below in the northeast Panhandle to about zero towards south central NEB, about 15 to 25 degrees below seasonable values. Thereafter snow is expected to taper off from the small hours through tomorrow morning. However, winds will remain breezy and gusty with areas of/patchy blowing snow expected to prevail much of the day. In the meantime, wind chill concerns continue with cold-very cold wind chills prevail tomorrow-tomorrow night. Presently, wind chill criteria (20 to 29 below) is anticipated to be a threat across much of northern NEB and the Sandhills during this time frame. A wind chill advisory will most likely be warranted when the wind chill warning and winter weather advisory (i.e., the snow and blowing snow threat) ends. The aforementioned mid-level trough is expected to evolve eastward tomorrow lifting into the Central Plains. Temperatures will then see little improvement tomorrow with highs spanning from about zero to the lower teens - roughly 30 to 40 degrees below seasonable values, coldest across northern NEB. Decreasing sky cover late tomorrow- tomorrow evening will support similarly cold lows as winds become light by late tomorrow night. Lows are forecast from near 10 below to zero, coldest across northern NEB. .LONG TERM...(Friday through Wednesday) Issued at 322 PM CST Wed Feb 6 2019 Wind chill concerns persist Friday morning, mainly across northern NEB and the Sandhills, before conditions improve. Mid- level height rises spread across the forecast area tomorrow night- Friday as a low-amplitude ridge builds in overhead on Day 3. This starts a quick and modest warm up that peaks on Saturday wherein highs return to near to slightly below seasonable values (highs in the 30s to lower 40s). Thereafter a shortwave trough moves into the Central High Plains Saturday night that will bring snow chances Saturday night-early Sunday and colder highs Sunday (roughly near 10 to 20 above). Large scale pattern then looks unsettled with guidance showing apparent differences in phase and amplitude regarding the evolution of the next upper-level trough. Chances for snow are currently forecast then again Monday- Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1119 PM CST Wed Feb 6 2019 Ceilings have improved to VFR over most of western Nebraska. Areas of light snow also continued, with a gradual diminishment indicated. Lowest visibilites were mainly 5SM. Northerly winds continued near 35014g22kt at the KLBF and KVTN terminals. These winds will become near 33017g26kt on Thursday. The winds will diminish to 12kt or less after 00Z Friday. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until noon CST /11 AM MST/ Thursday for NEZ004>010-022>029-035>038-056>059-069>071-094. Wind Chill Warning until noon CST /11 AM MST/ Thursday for NEZ004>006-008-022>024-035-094. && SHORT TERM...ET LONG TERM...ET AVIATION...Roberg
Hazardous weather outlook, Feb 6, 2:46 PM MST, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 346 PM CST Wed Feb 6 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-072200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 346 PM CST Wed Feb 6 2019 /246 PM MST Wed Feb 6 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Light snow is expected to develop across all of western Nebraska towards central Nebraska by this evening. Snowfall accumulations of 1 to 3 inches are likely with the highest amounts expected across portions of southwest and north central Nebraska. Please see the latest Winter Weather Advisory message for full details. Winds will increase this evening and produce blowing snow during the overnight hours leading to hazardous travel conditions. As lows fall into the single digits to negative values, gusty north winds will promote wind chill values of 20 to 35 degrees below zero across the area with the coldest values expected across northwestern Nebraska where a Wind Chill Warning is in effect. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Snow will taper off through the morning on Thursday, however, gusty north winds will continue to lead to dangerous wind chills for much of the area. Minimum wind chill values of 20 to 35 below zero during this time are expected. Wind chill values of 10 to 25 below zero are again expected overnight Thursday into Friday for the entire area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Wind Chill Advisories in Nebraska, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.